View Single Post
Old 05-25-2011, 11:08 AM   #2
resolution09 resolution09 is offline
Senior Veteran
(female)
 
Join Date: Jun 2008
Location: Ohio
Posts: 874
resolution09 HB Userresolution09 HB Userresolution09 HB Userresolution09 HB Userresolution09 HB Userresolution09 HB Userresolution09 HB User
Re: Post op Gastric Bypass, Possible Impacted Colon?

She's caught between a rock and a hard place. After gastric bypass you cannot take most OTC pain meds. For anything significant you pretty much have to move to narcotics. Then, you have the fact that both gastric surgeries and narcotics both cause constipation. Was she aware of the issue before the doctor's told her it existed? I would think she would have been.

I don't think this is going to be something that's immediately fixed. She might need to use the miralax along with doing an enema or two. This problem has probably been building up for ages so it's not going to clear up quickly.

If she decides to use enemas, put the liquid in and have her rest on her stomach for as long as she can before releasing the water. If she is dealing with very hard material, it's going to take a while for the water to soak in and help move the waste from her body. Once she gets the worst of it out of her, keep using the miralax. Some people who have had gastric bypass use it almost daily. If she stops using it again, it will probably just back up again.